An Update of ADT2 Treatment for My Me... - Advanced Prostate...

Advanced Prostate Cancer
10,533 members12,565 posts

An Update of ADT2 Treatment for My Metastatic Prostate Cancer

dac500
dac500

it is one month since I started taking Casodex and 17 days since first Lupron shot. Now I am having hot flashes regularly. Every day when I get up from bed I have an episode like clockwork. Somedays it is very intense and other days moderately strong. Throughout the day I get more episodes at random.

I never had any testosterone blood test before Firmagon and Lupron shots as part of cyberknife treatment for an extra capsular recurrence in 2016. In January 2018, when my PSA was undetectable I had T value of 44. Then when my PSA started rising I recovered T. But the recovered T value hovered around 300 between August and November.

One explanation of why I started having hot flashes a week after starting Casodex could be low normal T. Also the residual hot flashes after last Lupron shot in April 2017 did not go away completely.

18 Replies
oldestnewest

Yep, I am on Lupron and zytiga.....get hot flashes as well...it stinks...for women, they advise use of black cohash tea for perimenopausal/menopausal women....some of the other people on this forum may have ideas.... Good luck and hang tough....keep fighting

Hi . It is said over and over in so many posts but I have to agree - exercise does wonders to reduce/minimize so many adverse side effects of so many treatments/drugs.

I’ve been on Lupron for almost 18 months ..... since I started walking (3 to 5 miles most days according to my phone ) hot flashes have been less frequent and more moderate when they do occur . Plus , weight gain is minimized .

So if you can , there are so many reasons to get moving .

Live long live strong !

dac500
dac500
in reply to G9doingfine

Thanks for the advice. I do work out regularly.

jfoesq
jfoesq
in reply to dac500

Everyone reacts differently to these medications. Prior to my diagnosis at age 54, I had gained 15 pounds in the last 37 years. Following the start of treatment, I gain 15 pounds in six weeks. Exercise had a little to do with it. I just couldn’t stop eating. That remains the same today, eight years following my diagnosisRegardless of exercise

jfoesq
jfoesq
in reply to dac500

The good news is that in the beginning why am I hot flashes were frequent and intense, they have subsided and are almost nonexistent now

Here are some remedies you can try:

acupuncture

estrogen patches (with tamoxifen)

megace patches (with tamoxifen)

venlafaxine

Natural remedies have all been found to be ineffective as a whole, but they may work for you.

dac500
dac500
in reply to Tall_Allen

Thanks. I would definitely look into the remedies is the hot flashes become intolerable.

Shooter1
Shooter1
in reply to Tall_Allen

ALL DIFFERENT.... Venlafaxine raised my hot flashes at night compared to Megace. Also eye sight deteriorated the whole time I was on it.. 20/30 to 20/200. Eye sight changes listed in side effects, just didn't expect it to be me. Back on megace and hoping for eyes to improve.

Tall_Allen
Tall_Allen
in reply to Shooter1

Megace makes one put on weight - already problematic on ADT. I think estrogen patch with tamoxifen is a better alternative.

Shooter1
Shooter1
in reply to Tall_Allen

Be seeing VA dr first week of Jan, Will address that option.. Hard to hold weight down without going hungry.

TNCanuck
TNCanuck
in reply to Tall_Allen

TA, what is the effect of the tamoxifen? Tx

Tall_Allen
Tall_Allen
in reply to TNCanuck

It prevents breast growth and tenderness. It blocks estrogen in breast tissue.

Welcome to the hot flash world

Mine lasted for about 5 weeks and then they are gone . Till the next shot which I just got and they are back. But my testosterone is down and my PSA are only .21 that worth the hot flashes

Estradiol patches changed twice weekly stop hot flashes.

Was given gabapentin for foot neuropathy. Doesn't seem to have made that much better (but is it keeping it from getting worse?). Only side effect I've had: almost took away all my hot flashes.

Rottney
Rottney
in reply to monte1111

Interesting... I was taking gabapentin after my heart surgery. Hot flashes stopped after heart surgery, but then I stopped taking gabapentin as nerve pain had subsided. Sadly, hot flashes came back. Must have been the gabapentin stopping the damn hot flashes....

Thank goodness for Hot Flashes, without sex it's the only thing I get that's hot nowadays...

Good Luck, Good Health and Good Humor.

j-o-h-n Tuesday 12/18/2018 10:25 PM EST

Venlafaxine helped me.

You may also like...